When you are on alprazolam withdrawal, or other benzodiazepine withdrawal side effects such as drowsiness, confusion and dizziness, are common. However, many users also experience sleeping challenges. This is not abnormal. In fact, it is quite revealing as they expose how the benzodiazepines have altered the body. Do not fear if you are still experiencing symptoms or new symptoms occur. There is hope.
If you are struggling to sleep, there is a reason and it can be fixed.
It does not take long for benzodiazepines to impact the body, even creating a dependency to it within about a week. By the time people come to professionals, such as at Point of Return, for help their sleep is already eroded from the drug and the body is already rewired from the medication.
Sleep issues are a natural side effect of benzodiazepines.
The longer you are on benzodiazepines, the worse your sleep gets. If you have been on benzodiazepines for an extended period of time, the medication has likely had a larger impact on your body causing worse symptoms.
So, what should you do if you can’t sleep when starting benzodiazepine withdrawal?
Treat the problem, not the symptom.
Oftentimes, users are encouraged to take Trazodone or other medications to help with sleeping issues. This can cause two problems.
- Taking the new medication results in a dependency to two medications.
- The medications can interact in harmful ways to the body.
Treating symptoms is not the best route to take. Rather, continuing the withdrawal process under the assistance of medical professionals is best, even if obstacles occur.
Take one step at a time.
Another issue in benzodiazepine withdrawal is that users may withdraw too fast. They may need to take a step back from their taper, calm down, and get the nutraceuticals in your body so that sleep returns. Once this is under control, then they can taper again, but going cold turkey may not provide the best results, either for withdrawing and for the restoration of their body.
If the nervous system can be calmed prior to the tapering of the medication, then users can have a more comfortable time. The nervous system stimulates the body so taking the time to let it calm down may make the withdrawing process easier. If you are experiencing sleeping issues, this may need to be factored into your withdrawal process.
You don’t have to do this alone. Get help.
For some users, they can withdraw on their own and have no symptoms. They may be completely off the drug. They may never want to put a drug in their body again, but some users may need extra assistance and time for their body to calm down. These people may need to seek medical professionals after taking the drug because of ongoing issues.
Point of Return can be a resource, not only for people needing help withdrawing from medications, but for people after they have come off medications. If users are completely off the drug, Point of Return can refer them to items, like nutraceuticals. Nutraceuticals won’t impact the body negatively because it’s not interacting with another drug. However, the drugs in their system make a huge difference about what can be used to get over the hump.
You can get off Benzodiazepines.
Withdrawing from benzodiazepines may come with some symptoms because of the way it is retraining and healing the body, but there are solutions. Withdrawal may not always be comfortable or painless because of how the body has already been rewired, but under the care of medical professionals and through a withdrawal program, like at Point of Return, users can achieve lasting success in benzodiazepine withdrawal in a way that is safe and effective.
If you need assistance with Benzodiazepine withdrawal or if you have already withdrawn from medications and are still experiencing symptoms, please call Point of Return at 866-605-2333 or contact us to learn more about how we can help you in your withdrawal journey.